Alert archive / California / Wind Advisories in 2025
Wind Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Mar 10, 2025, 1:00 PM PDT for Humboldt County, Mendocino County, California. It took effect at Mar 12, 2025, 12:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 1:00 PM PDT (20:00 UTC)
- In effect from
- Mar 12, 2025, 12:00 AM PDT
- Expired
- Mar 12, 2025, 5:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS76 KEKA 102000 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 100 PM PDT Mon Mar 10 2025 CAZ104>106-110400- /O.NEW.KEKA.WI.Y.0011.250312T0700Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Weitchpec, Honeydew, Shively, Alderpoint, Briceland, Whitethorn, Dinsmore, Ettersburg, Petrolia, Garberville, Kneeland, Bull Creek, Hoopa, Willow Creek, Shelter Cove, Orleans, Benbow, Bridgeville, and Pepperwood 100 PM PDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From midnight Tuesday Night to 2 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-110400- /O.NEW.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Finley, Clearlake, Clearlake Park, Middletown, Hidden Valley Lake, Lakeport, and Knobcone Camp 100 PM PDT Mon Mar 10 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
8 follow-up statements
873 WWUS76 KEKA 110340 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 840 PM PDT Mon Mar 10 2025 CAZ104>106-111145- /O.CON.KEKA.WI.Y.0011.250312T0700Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Alderpoint, Bull Creek, Kneeland, Garberville, Briceland, Weitchpec, Hoopa, Shively, Whitethorn, Honeydew, Dinsmore, Bridgeville, Shelter Cove, Pepperwood, Petrolia, Willow Creek, Orleans, Benbow, and Ettersburg 840 PM PDT Mon Mar 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From midnight Tuesday Night to 2 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-111145- /O.CON.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Knobcone Camp, Finley, Clearlake Park, Lakeport, Clearlake, Hidden Valley Lake, and Middletown 840 PM PDT Mon Mar 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
350 WWUS76 KEKA 111033 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 333 AM PDT Tue Mar 11 2025 CAZ104>106-111845- /O.CON.KEKA.WI.Y.0011.250312T0700Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Hoopa, Honeydew, Briceland, Shelter Cove, Kneeland, Willow Creek, Orleans, Garberville, Bridgeville, Alderpoint, Dinsmore, Bull Creek, Weitchpec, Ettersburg, Whitethorn, Shively, Pepperwood, Petrolia, and Benbow 333 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From midnight tonight to 2 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-111845- /O.CON.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Middletown, Knobcone Camp, Lakeport, Finley, Hidden Valley Lake, Clearlake, and Clearlake Park 333 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
823 WWUS76 KEKA 111841 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1141 AM PDT Tue Mar 11 2025 CAZ104>106-120245- /O.CON.KEKA.WI.Y.0011.250312T0700Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Honeydew, Benbow, Bull Creek, Petrolia, Shelter Cove, Garberville, Bridgeville, Pepperwood, Willow Creek, Dinsmore, Whitethorn, Weitchpec, Ettersburg, Shively, Hoopa, Briceland, Orleans, Kneeland, and Alderpoint 1141 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From midnight tonight to 2 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-120245- /O.CON.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Middletown, Clearlake, Hidden Valley Lake, Finley, Clearlake Park, Knobcone Camp, and Lakeport 1141 AM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
960 WWUS76 KEKA 120231 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 731 PM PDT Tue Mar 11 2025 CAZ104>106-121215- /O.CON.KEKA.WI.Y.0011.250312T0700Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Willow Creek, Ettersburg, Pepperwood, Shively, Bridgeville, Benbow, Whitethorn, Weitchpec, Honeydew, Shelter Cove, Dinsmore, Alderpoint, Briceland, Bull Creek, Kneeland, Petrolia, Hoopa, Garberville, and Orleans 731 PM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...From midnight tonight to 2 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-121215- /O.CON.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Lakeport, Clearlake Park, Hidden Valley Lake, Finley, Clearlake, Knobcone Camp, and Middletown 731 PM PDT Tue Mar 11 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...From 7 AM to 5 PM PDT Wednesday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
491 WWUS76 KEKA 121112 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 412 AM PDT Wed Mar 12 2025 CAZ104>106-121915- /O.CON.KEKA.WI.Y.0011.000000T0000Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Bridgeville, Ettersburg, Pepperwood, Alderpoint, Kneeland, Orleans, Shively, Hoopa, Weitchpec, Honeydew, Whitethorn, Willow Creek, Bull Creek, Shelter Cove, Garberville, Petrolia, Benbow, Dinsmore, and Briceland 412 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-121915- /O.CON.KEKA.WI.Y.0011.250312T1400Z-250313T0000Z/ Southern Lake- Including Clearlake Park, Hidden Valley Lake, Lakeport, Clearlake, Finley, Knobcone Camp, and Middletown 412 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
280 WWUS76 KEKA 121523 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 823 AM PDT Wed Mar 12 2025 CAZ109-110-112-113-122330- /O.EXB.KEKA.WI.Y.0011.250312T1600Z-250313T0000Z/ Mendocino Coast-Northwestern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Laytonville, Philo, Potter Valley, Calpella, Fort Bragg, Redwood Valley, Hopland, Legget, Yorkville, Boonville, Point Arena, Rockport, Comptche, Ukiah, Talmage, and Willits 823 AM PDT Wed Mar 12 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mendocino, and Southeastern Mendocino Interior. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ104>106-122100- /O.CON.KEKA.WI.Y.0011.000000T0000Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Benbow, Shively, Whitethorn, Dinsmore, Weitchpec, Kneeland, Shelter Cove, Willow Creek, Hoopa, Honeydew, Orleans, Briceland, Bull Creek, Pepperwood, Garberville, Alderpoint, Petrolia, Bridgeville, and Ettersburg 823 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Humboldt Interior, and Southwestern Humboldt. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ115-122330- /O.CON.KEKA.WI.Y.0011.000000T0000Z-250313T0000Z/ Southern Lake- Including Middletown, Finley, Knobcone Camp, Lakeport, Hidden Valley Lake, Clearlake, and Clearlake Park 823 AM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB/JJW/ZVS
834 WWUS76 KEKA 122112 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 212 PM PDT Wed Mar 12 2025 CAZ104>106-122215- /O.EXP.KEKA.WI.Y.0011.000000T0000Z-250312T2100Z/ Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Benbow, Shively, Whitethorn, Dinsmore, Weitchpec, Kneeland, Shelter Cove, Willow Creek, Hoopa, Honeydew, Orleans, Briceland, Bull Creek, Pepperwood, Garberville, Alderpoint, Petrolia, Bridgeville, and Ettersburg 212 PM PDT Wed Mar 12 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ CAZ109-110-112-113-130000- /O.CON.KEKA.WI.Y.0011.000000T0000Z-250313T0000Z/ Mendocino Coast-Northwestern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Laytonville, Philo, Potter Valley, Calpella, Fort Bragg, Redwood Valley, Hopland, Legget, Yorkville, Boonville, Point Arena, Rockport, Comptche, Ukiah, Talmage, and Willits 212 PM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mendocino, and Southeastern Mendocino Interior. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ115-130000- /O.CON.KEKA.WI.Y.0011.000000T0000Z-250313T0000Z/ Southern Lake- Including Middletown, Finley, Knobcone Camp, Lakeport, Hidden Valley Lake, Clearlake, and Clearlake Park 212 PM PDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. Locally higher gusts to 60 mph possible on exposed ridges and higher terrain. * WHERE...Southern Lake. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
636 WWUS76 KEKA 122346 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 446 PM PDT Wed Mar 12 2025 CAZ109-110-112-113-115-130100- /O.EXP.KEKA.WI.Y.0011.000000T0000Z-250313T0000Z/ Mendocino Coast-Northwestern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Clearlake Park, Calpella, Laytonville, Hidden Valley Lake, Point Arena, Hopland, Knobcone Camp, Willits, Finley, Middletown, Fort Bragg, Yorkville, Legget, Clearlake, Rockport, Lakeport, Boonville, Potter Valley, Talmage, Redwood Valley, Philo, Ukiah, and Comptche 446 PM PDT Wed Mar 12 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 5:08 AM PDT, 7 hours 52 minutes earlier.
Area forecast discussion, Mar 10, 5:08 AM PDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
508 AM PDT Mon Mar 10 2025
.SYNOPSIS...Mostly dry weather today although conditions are
changing synoptically as the ridge breaks down and the cutoff low
continues south and offshore of SoCal. Mid to high level clouds
are expected as moisture bands roll into the PACNW. Gusty south
winds expected Tuesday night into early Wednesday. Heavy rain and
heavy mountain snow is forecast late Tuesday night through
Wednesday. Additional bouts of rain and mountain snow expected to
follow late week into the weekend. Snow levels are forecast to
fall below 2000 feet Wednesday night and Thursday as rain showers
persist. Small hail possible Wednesday night and Thursday.
&&
.DISCUSSION...
KEY MESSAGES:
-Wet weather will return late Tuesday with moderate rain through
the end of the week.
-Possible damaging wind for high elevations late Tuesday into
early Wednesday. Greatest risk for populated areas along shore
and in Lake County.
-Snow levels will drop through the week, dropping below 2000 feet
by Thursday with periods of heavy snow over highways 299, 36, 3,
and 199.
-Small hail and hazardous road conditions possible Wednesday
night through Thursday
WEATHER PATTERN OVERVIEW:
The high pressure pattern, currently over the CWA, is
transitioning eastward and will give way to a large scale synoptic
troughing pattern Tuesday. Probabilities of precipitation are
low, with the exception of coastal drizzle. Conditions for today
remain warm and dry, with interior highs in the low to mid 60s
backing off just a couple degrees from the past couple of days.
A series of deep troughs will bring a return to wet and unsettled
weather by late Tuesday through the end of the week. Southerly wind
will begin to increase ahead of the troughs by late Tuesday
afternoon, peaking early Wednesday morning. A moderate jet of 35
to 50 kts at 800 mb is forecast to sweep the area early Wednesday
morning. This jet supports a 20 to 40% chance of gusts up to 55
mph on high ridges. That said, a generally stable environment will
limit the extend of winds mixing to populated lower elevation
locations. Models consistently show the lower elevation areas
with great wind potential are Crescent City and Clear Lake with
both have about a 20 to 40% chance of 45 mph gusts. Such speeds
are consistent with a minor risk of tree damage and isolated power
outages.
A consistent supply of moisture along the trough will help generate
widespread rain across the area, mostly during the day Wednesday.
Moisture transport is generally consistent with a weak to moderate
atmospheric river event, though the duration of the AR appears
limited. Most likely rain totals are about 2 to 3 inches at
higher elevations and 1 to 2 inches at lower elevations. Down
sloping effects will generally greatly decrease low elevation rain
amounts, especially around Humboldt Bay. Such amounts will
generate only minor to moderate urban and small stream flooding
concerns with less than a 10% chance of minor flooding along any
mainstem rivers. Convective potential increases late Wednesday
and persists into Thursday with more showery precipitation and a
slight risk for small hail as 500mb temperatures plunge to -30C.
Another pulse of organized rain with a post frontal trough is
probable on Friday.
The deep nature of the troughs will advect cold air across the area,
peaking Wednesday night into Thursday. Though snow levels will
starts as high as 4000 feet Tuesday night, there is a consistent
signal than snow levels will drop below 2000 feet by early
Thursday with upslope and evaporative cooling helping to drop snow
levels as low as 1000 feet, especially in Trinity County by Thursday
evening. Though precipitation will be inconsistent by this time,
impactful snowfall is expected on high elevation highway passes of
299, 36, 199, and 3 by early Thursday. 4 to 8 inches of snow is
generally most likely. Snow levels will most likely reach their
minimum early Friday morning, with a 25 to 50% chance of 1 inch of
snow as low as high elevations of highway 101 in Mendocino County
and around Cobb.
FORECAST CONFIDENCE AND DEVIATIONS:
Timing of the incoming system has remained remarkably consistent over
the past several model runs, with rain and wind set to begin to
Tuesday evening and peaking early during the day Wednesday. Rain
amounts, however, have proved more variables. While the chances of
high rain amounts have generally diminished, there remains a 20%
chance of localized amounts over 4 inches in terrain favored areas.
Such amounts would bring more moderate flood potential.
Similarly, the overall wind risk has trended downwards, but there
remains significant uncertainty, mostly dependent on the exact
strength and track of surface low pressure which remains very
uncertain. Generally speaking, however, only 10% of ensemble members
show a 800 mb jet any stronger than 50 mph. This generally caps the
overall maximum wind speed. In line with this, ensembles now show
essentially no chance of wind gusts over 70 mph along high terrain
with chances for damaging wind gusts over 55 mph dropping to near 30
mph even in the most exposed areas. Of note, however, the
possibility for stronger wind next weekend has actually increased
with 20% of models showing a low level jet up to 70 mph. As the
midweek event has generally trended more moderate, some attention
will have to paid to the weekend event.
On the snow side, confidence has remained high that snow levels will
drop strongly by Wednesday night. There is an 80% chance of
accumulating snow at locations such as Berry Summit and Collier
Tunnel by late Wednesday evening. These locations serve as a good
indicator of when the strongest impacts are most likely along area
highways. Snow is more uncertain further south and later in the
week. That said, the low snow level signature remains strong, most
of the uncertainty has to do with waning QPF potential during the
coldest periods. The possibility for impactful snow at Cobb and
along highway 101 bears close watching, but the potential for 1
inch or more of snow in these locations remains relatively low
around 30%. /DB/EYS
&&
.AVIATION...VFR conditions are present at the terminal spaces
currently. Offshore flow is expected overnight, keeping terminals
from being heavily impacted by low cloud ceilings. Winds will remain
light along the coast due to weaker pressure gradients than the last
few days. Come mid-morning today, lower cloud layers are forecasted
to fizzle out leaving only a BKN ceiling of high clouds. Tonight
into tomorrow, model guidance is suggesting possible NNW breezes
along exposed coastal terminals followed by possible fog/low clouds
forming briefly overnight. Later this week, Low level turbulence is
possible Tuesday afternoon/evening as a Low Level Jet stream is
forecasted to pass over coastal terminals.
&&
.MARINE...High pressure builds in again to start the week causing
northerly winds return by Monday afternoon. This weather pattern is
expected to be short-lived as another incoming low pressure system
will force strong southerly winds on Tuesday. There is potential for
a Gale Warning to be issued as the first of the extended Hi-Res
model guidance (FV3) is showing +34kt gusts from Tuesday late
evening through Wednesday morning as a frontal boundary sweeps
across the coastal seas. On Wednesday afternoon, forecasting
uncertainty increases significantly due to a potentially strong area
of low pressure forming in the NE Pacific, forcing areas of gale
force winds could form. As this system gets into the range of the
higher resolution models in the next couple days (48-56hrs out) this
uncertainty should be resolved better. Thursday winds look to become
north or northwest, yet again this will depend on the exact position
of the to-be formed low pressure center. Friday and into the weekend
it looks like another strong system will again create high winds.
The current westerly swell is generally expected to continue around
7-8 ft @ 14-15s through today. Also on Monday, a southwest swell
around 4ft @ 8s moves into the waters and persists into Tuesday.
Also on Tuesday afternoon, another long period swell is forecast to
start building to around 8-10ft @ 15s on Wednesday. Later in the
week, a larger swell is possible and is currently forecast to peak
around 10-12 ft @ 15s, but confidence is lower given the uncertainty
of the forecast pattern with more updates/forecast confidence coming
within the next few days. MKK/DS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Storm Watch from Tuesday evening through Wednesday
afternoon for CAZ107-108.
Frost Advisory until 8 AM PDT this morning for CAZ110-111-
114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM to 3 PM PDT Wednesday for
PZZ450-455.
Small Craft Advisory from 9 PM Tuesday to 3 PM PDT
Wednesday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:48 AM PDT | Small Craft Advisory | EKA | 24 hr | |
| Mar 10, 11:07 AM PDT | Winter Storm Watch | EKA | Del Norte, Humboldt | 26 hr |
| Mar 10, 11:07 AM PDT | Winter Storm Warning | EKA | Trinity | 57 hr |
| Mar 10, 2:49 PM PDT | Gale Watch | EKA | 12 hr | |
| Mar 10, 2:49 PM PDT | Gale Warning | EKA | 42 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.